View Full Version : Can I alter between propecia and generic finasteride

12-29-2015, 02:48 PM
just wondering if using generic finasteride has the same effect as Propecia, ive been using generic finasteride for 4 months and I think its made my temples worse, could I alter between them both or should I buy Propecia, however its very costly.

My temples are also beginning to itch.

12-30-2015, 02:46 PM
In theory there should not be any difference and I am not sure how long you have been on this drug.

If you have been a long time user, then do what works for you.

It could very well be a placebo effect, I used propecia a few months and then switch to generic finasteride and it is working.

My temples have worsen but perhaps this is more common when you start this drug?

It would make more sense if I had been on the drug for a few years to have a stable period and then change to a generic brand and then blame it on the changing as the probable cause.

I remember reading some threads where they also noticed this phenomia and some of them claimed that when they switch back to propecia, that the problem went away.

Also some wrote that the delivery method could be different but I would say that it is mostly based on conjecture.

12-31-2015, 12:04 AM
I suppose it wouldn't hurt to give it a shot and see if you notice a difference. Theoretically though, there should be no difference between the two.

I am a patient advocate for Dr. Parsa Mohebi in Los Angeles, CA. My opinions/comments are my own and do not necessarily reflect the opinions of Dr. Mohebi and his staff.

Rashid Rashid, MD, PhD
12-31-2015, 07:15 AM
I agree. In theory it should be an ok approach.